Alert archive / Pennsylvania / Flash Flood Warnings in 2008
Flash Flood Warning 27, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Aug 14, 2008, 4:29 PM EDT for Berks County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2008, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 14, 2008, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 151 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:46 PM EDT | FLASH FLOOD | 3 S Lyons, PA | SMALL CREEKS FLOODED IN ROCKLAND TOWNSHIP. STREET FLOODING IN THE READING AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPHI 142029
FFWPHI
PAC011-150030-
/O.NEW.KPHI.FF.W.0027.080814T2029Z-080815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BERKS COUNTY IN EASTERN PENNSYLVANIA...
* UNTIL 830 PM EDT
* AT 421 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER CENTRAL BERKS COUNTY.
OTHER THUNDERSTORMS HAVE DEVELOPED OVER THE WESTERN PART
OF THE COUNTY THAT WILL MOVE OVER THE SAME AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRAUSSTOWN...LENHARTSVILLE...LEESPORT...KUTZTOWN...HAMBURG...
FLEETWOOD AND BERNVILLE. CREEKS AFFECTED INCLUDING LAUREL RUN...
WILLOW CREEK AND MOSELEM CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4054 7618 4056 7615 4058 7609 4059 7607
4059 7603 4064 7601 4068 7590 4046 7556
4031 7574 4027 7610 4053 7624
$$
TFG2 follow-up statements
000
WGUS71 KPHI 142151
FFSPHI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT THU AUG 14 2008
PAC011-150030-
/O.CON.KPHI.FF.W.0027.000000T0000Z-080815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-
551 PM EDT THU AUG 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR BERKS
COUNTY...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS
MOST OF THE WARNED AREA. THIS HAS PRODUCED A COUPLE INCHES OF RAIN
IN THE AREA...BASED ON DOPPLER RADAR ESTIMATES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENHARTSVILLE
AND HAMBURG.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4054 7618 4056 7615 4058 7609 4059 7607
4059 7603 4064 7601 4068 7590 4046 7556
4031 7574 4027 7610 4053 7624
$$
GORSE000
WGUS71 KPHI 150027
FFSPHI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
827 PM EDT THU AUG 14 2008
PAC011-150036-
/O.EXP.KPHI.FF.W.0027.000000T0000Z-080815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-
827 PM EDT THU AUG 14 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR BERKS
COUNTY...
THE HEAVY RAIN FROM EARLIER NUMEROUS SHOWERS AND THUNDERSTORMS HAS
GREATLY DIMINISHED AND MOVED EAST OF THE AREA. THEREFORE, THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 830 PM.
LAT...LON 4054 7618 4056 7615 4058 7609 4059 7607
4059 7603 4064 7601 4068 7590 4046 7556
4031 7574 4027 7610 4053 7624
$$
GORSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 4:15 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 14, 4:15 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 PM EDT THU AUG 14 2008 .SYNOPSIS... OUR AREA WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL LOW PRESSURE AREA WELL INTO THE WEEKEND, AS SEVERAL DISTURBANCES CROSS THE REGION. A COLD FRONT WILL MOVE SLOWLY THROUGH THE AREA FRIDAY AND FRIDAY NIGHT. AS THE UPPER LEVEL LOW MOVES EAST OF THE AREA SUNDAY, A SURFACE HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE REGION AND CONTINUE INTO EARLY NEXT WEEK. A COLD FRONT IS EXPECTED TO AFFECT THE AREA TUESDAY INTO WEDNESDAY, BUT HIGH PRESSURE IS EXPECTED TO FOLLOW FOR THE END OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AN APPROACHING SHORT WAVE ALOFT AND TERRAIN EFFECTS HAVE COMBINED TO INITIATE SCATTERED CONVECTION OVER OUR NORTHWESTERN ZONES AT MID AFTERNOON, AS WELL AS TO AREAS JUST TO OUR WEST AND SOUTHWEST. THE MOST NUMEROUS COVERAGE THIS EVENING IS EXPECTED TO BE OVER OUR NORTHERN ZONES WHERE THE BEST LIFT AND FORCING IS LOCATED. DIURNAL EFFECTS ARE AIDING THE MODERATE INSTABILITY LATE THIS AFTERNOON AND SHOULD SUBSIDE LATER THIS EVENING, BUT AS A SURFACE COLD FRONT DRIFTS SOUTHEASTWARD INTO OUR AREA LATE TONIGHT AND EARLY FRIDAY, ADDITIONAL CONVECTION IS EXPECTED. AGAIN, THE HIGHER LIKELY PROBABILITIES WERE LEFT FOR THE NORTHERN AREAS, WITH HIGH CHANCE FURTHER SOUTH. ENHANCED WORDING WAS ADDED, ALTHOUGH REPORTS FROM MID AFTERNOON SO FAR HAVE NOT INDICATED MUCH IN THE WAY OF SEVERE WEATHER YET. WITH THE LOW FREEZING LEVEL, THE LARGEST OF ANY THREAT THIS EVENING APPEARS TO BE LARGE HAIL, BUT HEAVY RAIN COULD OCCUR IN A FEW PLACES. FLASH FLOOD GUIDANCE IS FAIRLY HIGH AT THIS TIME. WITH CONVECTION AND CLOUDS, RADIATION WILL NOT BE IDEAL TONIGHT. THE VARIOUS MOS GUIDANCE PRODUCTS WERE PRETTY CLOSE ON MINIMUM TEMPERATURES, IDENTICAL IN SOME CASES, SO THE GFS MOS WAS ACCEPTED AND USED. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... WITH A SURFACE FRONT MOVING THROUGH THE AREA, COUPLED WITH THE UPPER TROUGH ROTATING THROUGH THE MID ATLANTIC REGION AND WITH GOOD INSTABILITY, NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD RESULT, WITH SOME CONVECTION REACHING NEAR OR OVER SEVERE LEVELS. OUR AREA CONTINUES TO REMAIN UNDER THE CRITERIA FOR A SLIGHT RISK FOR SEVERE THUNDERSTORMS, BUT IT APPEARS TO BE CLOSE TO IT. THE RESPONSIBLE FORCING MECHANISMS APPEAR TO BE ON THEIR WAY OUT, WITH MORE STABLE AIR RESULTING, BY LATER FRIDAY NIGHT. FOR NOW, IT WAS DECIDED TO LEAVE PRECIPITATION OUT OF THE FORECAST FOR SATURDAY MORNING, BUT REINTRODUCE IT FOR SATURDAY AFTERNOON AS DIURNAL EFFECTS ACT ON THE RESIDUAL MOISTURE AND INSTABILITY ASSOCIATED WITH THE UPPER TROUGH AXIS RIGHT OVER THE AREA. MORE DIVERGENCE WAS NOTED IN MOS GUIDANCE SOLUTIONS FOR FRIDAY AND SATURDAY. WITH CLOUDS AND CONVECTION FRIDAY, AS WELL AS A SLIGHTLY COOLER WEST TO NORTHWEST FLOW SATURDAY, A BLEND OF MOS WAS USED. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE SHARP TROUGH AXIS IS MOVED OUT OF THE AREA SATURDAY NIGHT, BUT CYCLONIC FLOW ALOFT IS STILL RETAINED BY THE MODELS SUNDAY AND MONDAY. WITH A WEST TO NORTHWEST FLOW ALOFT, AND STABILITY LIKELY REMAINING MARGINAL, ISOLATED CONVECTION ESPECIALLY OVER TERRAIN AREAS CANNOT BE RULED OUT ENTIRELY SUNDAY AND MONDAY, BUT IT WAS LEFT OUT OF THE FORECAST FOR NOW. RISING HEIGHTS COULD LEAD TO SOME WARM ADVECTION TUESDAY, BUT THERE APPEARS TO BE SOME LOW LEVEL FORCING WHICH COULD INITIATE ADDITIONAL CONVECTION, ESPECIALLY LATER TUESDAY INTO WEDNESDAY AS ANOTHER FRONT MOVES THROUGH. FOR NOW, DRY WEATHER WAS FORECAST FOR THURSDAY WITH HIGH PRESSURE FOR NOW. HPC GUIDANCE TEMPERATURES WERE USED, AND THIS AGREED ACCEPTABLY WELL WITH EXTENDED GFS MOS GUIDANCE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... ISSUED TAFS HAVE A LOWER CONFIDENCE THAN AVERAGE FORECAST FOR THIS TAF PERIOD BECAUSE OF SCATTERED TO WIDELY SCATTERED CONVECTION EXPECTED. WHILE IN GENERAL VFR CONDITIONS ARE SHOULD PREVAIL INTO THIS EVENING, IFR CONDITIONS MIGHT OCCUR DURING ANY THUNDERSTORMS. AT THE MOMENT BEST CONFIDENCE OF THIS AFFECTING ANY TERMINAL IS KABE, WE WOULD EXPECT THE LEAST AFFECT FROM THE TSRAS AT KACY AND KMIV. THUNDERSTORMS ARE DEVELOPING OVER THE HIGHER TERRAIN WHICH MEANS THROUGH THE AFTERNOON HOURS, THE HIGHEST CHANCES OF THEM AFFECTING TERMINAL LOCATIONS WOULD BE KABE AND KRDG IN THAT ORDER. TAFS HAVE BEEN AMENDED TO INCLUDE TSRAS AT KRDG AND WE JUST AMENDED THE TAFS AROUND THE LOCAL PHILLY AREA TO TIME THE ARRIVAL OF THE CONVECTION AT OR ABOUT 22Z. AN OUTFLOW BOUNDARY OR GUST FRONT FROM THE THUNDERSTORM NEAR LONG BEACH ISLAND NJ WILL BE FOLLOWED TO SEE IF IT WILL HAVE ENOUGH ENERGY TO POSSIBLY INDUCE TSRAS EARLIER AT THE OTHER TERMINAL LOCATIONS. OTHERWISE THROUGH THE AFTERNOON A BAY BREEZE WIND SHIFT WAS INCLUDED FOR KILG AND A SEA BREEZE WIND SHIFT FOR KACY. BEST CHANCES FOR ANY TSRA ACTIVITY TO REACH THE TERMINAL REGION WILL BE DURING THE EVENING HOURS AS AN UPPER AIR DISTURBANCE OVER WESTERN PENNSYLVANIA MOVES CLOSER TO THE REGION. BELIEVE AS THE NIGHT CONTINUES THE CHANCES OF A TSRA AFFECTING ANY OF THE TERMINALS WILL DECREASE. DEW POINTS IN GENERAL ARE HIGHER THAN A COUPLE OF DAYS AGO AND WE CONTINUED TO MENTION SOME LIGHT MVFR FOG AT MOST TERMINALS OVERNIGHT. IF A TERMINAL DOES HAVE A TSRA, THE CHANCES FOR IFR CONDITIONS DUE TO MORNING FOG WILL INCREASE. WE USED THE APPROXIMATE DISSIPATION TIME OF THE FOG THIS MORNING (12Z-13Z) TO BRING BACK VFR CONDITIONS. OUTLOOK... A MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS LIKELY LATER IN THE DAY FRIDAY INTO FRIDAY EVENING. THIS COULD BRING MORE WIDESPREAD IFR CONDITIONS AS IT MOVES THROUGH ALONG WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THEN GENERALLY VFR CONDITIONS (OUTSIDE OF POSSIBLY SOME EARLY MORNING FOG OR HAZE) IS EXPECTED TO PERSIST INTO MONDAY WITH THE NEXT CHANCE FOR PRECIPITATION INDUCED CIG AND VSBY RESTRICTIONS ON TUESDAY. && .MARINE... SCA CONDITIONS ARE NOT EXPECTED THROUGHOUT THE FORECAST PERIOD. A PAIR OF UPPER AIR DISTURBANCES IN THE GENERAL SW FLOW ALOFT WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS INTO FRIDAY NIGHT. THE SOUTHERLY FLOW PRECEDING THE TWO IMPULSES WILL START TO INCREASE SEAS OVER THE OCEAN, BUT THE SWELLS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA INTO FRIDAY. SEAS SHOULD THEN SUBSIDE TOWARD THE WEEKEND AS A WEAK OFFSHORE FLOW DEVELOPS. WEAK HIGH PRESSURE BUILDING INTO THE REGION ON THE WEEKEND SHOULD PROVIDE CHAMBER OF COMMERCE CONDITIONS WITH WINDS AND SEAS WELL BELOW SCA CRITERIA. THIS SHOULD CONTINUE INTO MONDAY. THE NEXT THREAT FOR POSSIBLY ORGANIZED PRECIPITATION AS WELL AS HIGHER WINDS AND SEAS WILL BE WITH THE NEXT APPROACHING COLD FRONT TUESDAY. FOR NOW OUTSIDE OF ANY TSTMS, WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS... / ROBERTSON NEAR TERM... SHORT TERM... LONG TERM... AVIATION...GIGI MARINE...GIGI
Hazardous weather outlook, Aug 14, 3:16 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 PM EDT THU AUG 14 2008 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054- 055-060>062-067>071-151915- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 316 PM EDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS EVENING AND OVERNIGHT MAY BE STRONG, AND PRODUCE HEAVY RAIN, GUSTY WINDS, HAIL, AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS FRIDAY AND FRIDAY EVENING MAY BE STRONG, AND PRODUCE HEAVY RAIN, GUSTY WINDS, HAIL, AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-DEZ003-004-NJZ013-014-020>027-151915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 316 PM EDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...DELAWARE BAY WATERS...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS FRIDAY AND FRIDAY EVENING MAY BE STRONG, AND PRODUCE HEAVY RAIN, GUSTY WINDS, HAIL, AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-151915- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 316 PM EDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS FRIDAY AND FRIDAY EVENING MAY BE STRONG, AND PRODUCE HEAVY RAIN, GUSTY WINDS, HAIL, AND DANGEROUS CLOUD TO SURFACE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 3:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 PM EDT THU AUG 14 2008 PAZ060-142030- BERKS PA- 336 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF READING...MOVING EAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR FLEETWOOD AROUND 350 PM...KUTZTOWN AROUND 400 PM...LYONS AROUND 405 PM AND TOPTON AROUND 415 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. CLOUD TO GROUND TO LIGHTNING CAN BE EXPECTED WITH THIS STORM. FORECASTER: GORSE
Special weather statement, Aug 14, 3:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EDT THU AUG 14 2008 MDZ008-PAZ067-142045- CECIL MD-CHESTER PA- 343 PM EDT THU AUG 14 2008 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CECIL AND CHESTER COUNTIES... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH OF LANCASTER...MOVING EAST AT 20 MPH...AND AFFECT MAINLY FAR SOUTHERN CHESTER COUNTY. ADDITIONAL STORMS WILL MOVE INTO CECIL COUNTY. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. REMAIN ALERT IN THE EVENT A WARNING IS ISSUED. FORECASTER: GORSE
Special weather statement, Aug 14, 3:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 PM EDT THU AUG 14 2008 NJZ001-008-142045- MORRIS NJ-SUSSEX NJ- 349 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MORRIS AND SUSSEX COUNTIES... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF NEWTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR LAKE TELEMARK AROUND 405 PM...GREEN POND AROUND 410 PM...KINNELON...BOONTON AROUND 425 PM...BUTLER AROUND 435 PM...PEQUANNOCK TOWNSHIP AROUND 440 PM AND LINCOLN PARK AROUND 445 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: GORSE
Special weather statement, Aug 14, 4:00 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT THU AUG 14 2008 PAZ060-061-142100- BERKS PA-LEHIGH PA- 400 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BERKS AND LEHIGH COUNTIES... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF READING...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL BE NEAR TOPTON AROUND 405 PM... ALBURTIS AROUND 420 PM...ANCIENT OAKS...CLAUSSVILLE AROUND 425 PM... MACUNGIE...ZIONSVILLE AROUND 430 PM...EMMAUS AROUND 440 PM AND ALLENTOWN AROUND 445 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: GORSE
Local storm report, Aug 14, 4:07 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 NW ALLENTOWN 40.64N 75.53W
08/14/2008 E0.50 INCH LEHIGH PA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL IN SOUTH WHITE HALL TWP.
0332 PM HAIL BETHLEHEM 40.63N 75.37W
08/14/2008 E0.25 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA SIZE HAIL IN BETHLEHEM.
&&
ROBERTSONSpecial weather statement, Aug 14, 4:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 PM EDT THU AUG 14 2008 NJZ001-007>009-142115- HUNTERDON NJ-MORRIS NJ-SUSSEX NJ-WARREN NJ- 420 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HUNTERDON...MORRIS...SUSSEX AND WARREN COUNTIES... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTH OF NEWTON...MOVING EAST AT 24 MPH. THE THUNDERSTORM WILL BE NEAR HACKETTSTOWN...LONG VALLEY AROUND 425 PM...BUDD LAKE...CHESTER AROUND 435 PM...NETCONG...STANHOPE AROUND 440 PM...SUCCASUNNA...MENDHAM AROUND 445 PM...MOUNT ARLINGTON AROUND 450 PM AND WHARTON AROUND 455 PM. WIND GUSTS TO 40 MPH, SMALL HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. FORECASTER: GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:26 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 64 min |
| Aug 13, 10:24 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 36 min |
| Aug 14, 2:37 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 38 min |
| Aug 14, 2:43 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh | 34 min |
| Aug 14, 3:50 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.